Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2016  |  Volume : 7  |  Issue : 4  |  Page : 184--186

Clozapine-induced cataract in a young female


Md. Shahid Alam1, KV Praveen Kumar2 
1 Department of Orbit Oculoplasty Reconstructive and Aesthetic Services, Sankara Nethralaya Medical Research Foundation, Chennai, India
2 Department of Ophthalmology, Narayana Medical College, Nellore, Andhra Pradesh, India

Correspondence Address:
Md. Shahid Alam
Department of Orbit Oculoplasty Reconstructive and Aesthetic Services, Sankara Nethralaya Medical Research Foundation, Chennai, Tamil Nadu
India

A variety of systemic drugs including corticosteroids, amiodarone and antipsychotics have been known to cause cataract formation. Typical antipsychotics such as chlorpromazine have been reported to cause cataract formation in varying rates ranging from 22% to 80%. Cataract as an adverse effect resulting from the long term use of atypical antipsychotic has rarely been mentioned in literature, and there is only a single case report of cataract formation from prolonged use of clozapine. We report a rare case of clozpine induced cataract in a young female. The patient was advised to consult her psychiatrist for a change of drug and to undergo cataract surgery.


How to cite this article:
Alam M, Praveen Kumar K V. Clozapine-induced cataract in a young female.J Pharmacol Pharmacother 2016;7:184-186


How to cite this URL:
Alam M, Praveen Kumar K V. Clozapine-induced cataract in a young female. J Pharmacol Pharmacother [serial online] 2016 [cited 2020 Sep 25 ];7:184-186
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2016;volume=7;issue=4;spage=184;epage=186;aulast=Alam;type=0